Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Taking medicine for back pain. Started frequent itching above knee with no rashes. Reason?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
I have frequent itch above left knee which came on suddenly and only in that location. There. Is no rash or other blemishes. I take tridural and endocet for breakout pain for chronic back pain. Was on Celebrex but discontinued due to intestinal problems. Doctor recently asked I get off of hrt and have hot flashes. Other meds include Lipitor, ezetrol, eltroxin and zopiclone for insomnia. I take daily aspirin for heart (2stents in 2005). I also have ra in hands and neck.
Posted Sun, 3 Mar 2013 in General Health
Answered by Dr. Sudarshan 1 hour later
Hi ,
Thanks for writing in.
I see that you are on too many drugs .
The drugs can cause xerosis of skin leading to itching due to dryness.Lipid lowering drugs like lipitor can cause them .In addition to drugs thyroid disease can cause dryness of skin.
As the drugs are essential drugs we cannot really stop them.You can take tab.Zyrtec for itching ,it will help.
Also apply a good quality moisturizer cream with XXXXXXX butter twice daily over the area and it will avoid itching from occuring.
If there is any visible change /lesions over the area please upload the photographs of the affected area.
Photos can help alot in predicting the condition.
I will be available for any further clarification.
Hope this helps.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor